Alert archive / Oregon / Red Flag Warnings in 2007

Red Flag Warning 7, NWS Medford, OR

July 12, 20076 counties in Oregon

NWS Medford, OR issued this red flag warning at Jul 12, 2007, 4:57 AM PDT for 6 counties in Oregon. It took effect at Jul 12, 2007, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2007, 4:57 AM PDT (11:57 UTC)
In effect from
Jul 12, 2007, 2:00 PM PDT
Expired
Jul 12, 2007, 7:51 PM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Douglas County, OR, Harney County, OR, Jackson County, OR, Klamath County, OR, Lake County, OR, Lane County, OR

The radar

The Medford radar (KMAX), 138 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 12.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
2388 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS86 KMFR 121157
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
457 AM PDT THU JUL 12 2007

ORZ617-623>625-122200-
/O.UPG.KMFR.FW.A.0005.070712T2100Z-070713T0600Z/
/O.NEW.KMFR.FW.W.0007.070712T2100Z-070713T0600Z/
UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
457 AM PDT THU JUL 12 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
   PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS ALOFT MOVING AROUND AN OFFSHORE UPPER LEVEL LOW
PRESSURE SYSTEM HAS BROUGHT MOIST AND UNSTABLE AIR TO SOUTHERN 
OREGON AND NORTHERN CALIFORNIA. WHILE PRECIPITATION WILL
ACCOMPANY THE THUNDERSTORMS...THE AMOUNTS WILL BE LIGHT OVER MOST
OF THE AREA. THE COMBINATION OF SCATTERED LIGHTNING STRIKES AND
DRY FUELS COULD PRODUCE NUMEROUS IGNITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

STOCKTON
2 follow-up statements
000
WWUS86 KMFR 122154
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
254 PM PDT THU JUL 12 2007

ORZ617-623>625-130600-
/O.CON.KMFR.FW.W.0007.000000T0000Z-070713T0600Z/
UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
254 PM PDT THU JUL 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

SOUTHERLY WINDS ALOFT MOVING AROUND AN OFFSHORE UPPER LEVEL LOW
PRESSURE SYSTEM HAS BROUGHT MOIST AND UNSTABLE AIR TO SOUTHERN
OREGON. WHILE PRECIPITATION WILL ACCOMPANY THE THUNDERSTORMS...THE
AMOUNTS WILL BE LIGHT IN MANY AREAS. THE COMBINATION OF SCATTERED
LIGHTNING STRIKES AND DRY FUELS COULD PRODUCE NUMEROUS IGNITIONS.
THE GREATER THUNDERSTORM COVERAGE WILL LIKELY OCCUR ACROSS ZONES
625 AND NORTHERN ZONE 624.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
SANDLER
000
WWUS86 KMFR 130251
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
751 PM PDT THU JUL 12 2007

ORZ617-623>625-130400-
/O.CAN.KMFR.FW.W.0007.000000T0000Z-070713T0600Z/
UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
751 PM PDT THU JUL 12 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED
FLAG WARNING. 

THUNDERSTORMS WILL REMAIN ISOLATED OVER ZONE 625 THIS EVENING AND
END BY MID EVENING.

$$

STAVISH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 12, 2:57 AM PDT, 2 hours earlier.

Area forecast discussion, Jul 12, 2:57 AM PDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
257 AM PDT THU JUL 12 2007

.DISCUSSION...WEDNESDAY WAS ANOTHER ACTIVE THUNDERSTORM DAY ACROSS
THE CWA. TOWARD THE END OF THE EVENING OVER 3500 LIGHTNING
STRIKES WERE OBSERVED OVER THE FA...THE MAJORITY OF THESE STRIKES
WERE OVER DOUGLAS COUNTY ASSOCIATED WITH A PARTICULARLY STRONG
STORM. IN THE WAKE OF YESTERDAYS THUNDERSTORMS A FEW HIGH CLOUDS
ARE CURRENTLY PUSHING OUT OF THE FA. REMNANT MOISTURE ACROSS THE
AREA IS AIDING IN SOME LOW CLOUD DEVELOPMENT ACROSS SOME WESTERN
VALLEYS THIS MORNING. ALSO THE MARINE STRATUS THAT HAS BEEN INVADING
OUR COASTLINE THE LAST FEW NIGHTS HAS PUSHED IN. MORNING SUNSHINE
WILL BURN OFF THE LOWER STRATUS AND GIVE WAY TO MOSTLY SUNNY
SKIES.

THE LOW CENTERED OVER 35N 135W WILL CONTINUE TO MOVE NE TOWARD THE
COAST. FLOW WILL CHANGE OVER TO A SOUTHERLY DIRECTION THUS
SHUTTING OFF THE CHANCES FOR THUNDERSTORM DEVELOPMENT WEST OF THE
CASCADES. ALSO...MUCH OF THE ENERGY HAS SHIFTED TO THE FAR
NORTHERN PORTIONS OF THE CWA-THUS HAVE CUT DOWN POPS FOR SISKIYOU
AND MODOC COUNTIES TO REFLECT.

AS THE WEEKEND APPROACHES...H5 LOW TRACKS NE INTO VANCOUVER BC
TRANSITIONING OUR WEATHER PATTERN INTO A COOLER TROUGHY PATTERN. BY
SUNDAY NIGHT THE LOW EJECTS INTO THE BC COASTLINE AS ANOTHER LOW
FOLLOWS IN ITS WAKE. A SERIES OF SHORTWAVES WILL MOVE THROUGH THE
TROUGH...BUT THEY LOOK TO BE WEAK AND DRY. LOOKS LIKE THROUGH THE
EXTENDED THE PACNW WILL BEGINNING TO SEE SOME RELIEF FROM THE HOT
TEMPERATURES EXPERIENCED THIS PAST WEEK AS THE TROUGH SETS IN
PLACE.

&&

.AVIATION...VFR INLAND WITH POCKETS OF IFR ALONG THE COAST LINE.
MARINE LAYER WILL RETREAT TOWARD THE MID MORNING/EARLY AFTERNOON.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS
     EVENING FOR ORZ617-ORZ623-ORZ624-ORZ625.

CA...NONE.

PACIFIC COASTAL WATERS...NONE.

BURTIS
Hazardous weather outlook, Jul 11, 10:10 PM PDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1010 PM PDT WED JUL 11 2007

ORZ025-27>031-121215-
EASTERN DOUGLAS COUNTY FOOTHILLS-SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1010 PM PDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON AND SOUTHWEST OREGON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FIRE WEATHER WATCH FOR SCATTERED LIGHTNING AND DRY FUELS. SEE FIRE
WEATHER FORECAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:04 PM PDTSevere Thunderstorm WarningMFRDouglas, Klamath26 min
Jul 11, 6:28 PM PDTSevere Thunderstorm WarningMFRDouglas47 min

Nearby

Red Flag Warnings in Oregon, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.